Results 1 to 9 of 9

Thread: Heart tremors?

  1. #1

    Heart tremors?

    Just been to the hospital with weird heart tremors. Its like my heart is vibrating. ECG and bloods came back fine. Sent me home, still have the symptom. What should I do?

  2. #2
    Join Date
    Nov 2018
    Posts
    5,495

    Re: Heart tremors?

    Accept it and move on. Palps are incredibly common with anxiety, I get them myself. They're not nice, but worrying about them will only make them worse.
    __________________
    ************************************************** ********
    Sometimes, it's better to light a flamethrower than curse the darkness. - Terry Pratchett

  3. #3

    Re: Heart tremors?

    They don't feel like palps, though. It's a constant, nonstop vibration. My pulse is fine, but this vibration feels like its racing. I've had palpitations before with tachycardia.. This feels very different.

  4. #4
    Join Date
    Nov 2018
    Posts
    5,495

    Re: Heart tremors?

    You need to trust the medics, they know what they're doing.
    __________________
    ************************************************** ********
    Sometimes, it's better to light a flamethrower than curse the darkness. - Terry Pratchett

  5. #5
    Join Date
    Jan 2017
    Posts
    2,813

    Re: Heart tremors?

    Quote Originally Posted by bewilderedkettle View Post
    It's a constant, nonstop vibration. My pulse is fine, but this vibration feels like its racing. I've had palpitations before with tachycardia.. This feels very different.
    If the 'vibration' didn't show on the ECG and the pulse shows the heart is beating normally then the most likely explanation is the heart is in fact working normally and the vibration is most likely a faulty perception. Apart from this are you under greater than usual stress atm? How is the anxiety/panic being treated and has there been any change in that lately?
    __________________
    .

    - - DIY Covid-19 test: Wake up and smell the coffee - -

    - - What to know about: Telepsychiatry | Teletherapy - -



    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

  6. #6

    Re: Heart tremors?

    Sort of. I've just been going through a very hellish three weeks of anxiety, panic, disturbing thoughts etc. And, I'm on day 7 of Sertraline. I did take it before, and it did cause tremors, but not to this extent. I think I'm going to quit it for good

  7. #7
    Join Date
    Jan 2017
    Posts
    2,813

    Re: Heart tremors?

    Quote Originally Posted by bewilderedkettle View Post
    Sort of. I've just been going through a very hellish three weeks of anxiety, panic, disturbing thoughts etc.
    That would explain it.

    And, I'm on day 7 of Sertraline. I did take it before, and it did cause tremors, but not to this extent.
    As would starting sertraline. Antidepressants (ADs) often make anxiety worse initially due to the increased serotonin activity and it and other side-effects can be more severe the second time they are taken. Am I right in thinking you were started on 50mg?

    I think I'm going to quit it for good
    That would be a pity. I urge you to talk to your GP as you don't need to suffer through the initial side-effects.
    __________________
    .

    - - DIY Covid-19 test: Wake up and smell the coffee - -

    - - What to know about: Telepsychiatry | Teletherapy - -



    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

  8. #8

    Re: Heart tremors?

    I think this is the third or fourth time I've started sertraline. I've not taken it seriously in the past. When I was on citalopram a while ago I'd change the dose myself depending on how severe my anxiety was. It was very very stupid, I realise, and I keep thinking I've done serious permanent damage.

    You are correct. In fact each time I've been started on 50mg.

    I just can't cope with the tremors. They're extremely distressing to me, especially the one that feels like it's making my heart vibrate. I keep having the sensation that it's making my heart tired. He prescribed me some diazepam for the first week. However, it did not help with the tremors at all.

  9. #9
    Join Date
    Jan 2017
    Posts
    2,813

    Re: Heart tremors?

    Quote Originally Posted by bewilderedkettle View Post
    I think this is the third or fourth time I've started sertraline.
    Then consider remaining on meds permanently as there is good evidence ADs, especially the SSRIs, can become progressively less effective every time they are stopped and restarted, often requiring higher doses to achieve the previous level of control, or not working at all. Two studies, Amsterdam JD, 2016 and Amsterdam JD, 2009, found the likelihood of antidepressants working after each restart drops by between 19-25% (see also: Bosman RC, 2018; Amsterdam JD, 2009; Leykin Y, 2007; Paholpak S, 2002).

    I've not taken it seriously in the past. When I was on citalopram a while ago I'd change the dose myself depending on how severe my anxiety was.
    ADs aren't like say aspirin for a headache, or diazepam for anxiety which both have a direct effect. They work by stimulating the growth of new brain cells which produce the therapeutic response, not the AD. Chopping and changing the dose increases the likelihood of the med pooping-out by interrupting the growth of new cells.

    I keep thinking I've done serious permanent damage.
    To your heart? I don't see how.

    You are correct. In fact each time I've been started on 50mg.
    It should be no more than 25mg for for the first week for anxiety/panic. You could try dropping the dose for a week or two to see if this stops the 'vibration,' but clear it with your GP first.

    I keep having the sensation that it's making my heart tired.
    I doubt it is having any impact on your heart. What you're feeling is an anxiety symptom, not your heart.

    He prescribed me some diazepam for the first week. However, it did not help with the tremors at all.
    I wonder if a beta-blocker might help by reducing adrenaline activity. Worth asking your GP about.
    __________________
    .

    - - DIY Covid-19 test: Wake up and smell the coffee - -

    - - What to know about: Telepsychiatry | Teletherapy - -



    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Abdominal tremors, heart racing
    By NorthWestJoe in forum IBS, IBD, Bowel, Stomach problems
    Replies: 1
    Last Post: 10-05-18, 18:13
  2. Tremors....
    By Nini91 in forum Health Anxiety
    Replies: 3
    Last Post: 29-11-17, 21:26
  3. tremors
    By skinnypete in forum Sertraline / Zoloft / Lustral
    Replies: 1
    Last Post: 25-08-12, 23:33
  4. Heart and body tremors?
    By phil06 in forum Symptoms
    Replies: 3
    Last Post: 17-07-10, 21:21
  5. Tremors!!
    By sarahe2905 in forum Symptoms
    Replies: 4
    Last Post: 08-05-07, 03:44

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •